Format

Send to

Choose Destination
Heart. 2004 Jul;90(7):e38.

Persistent nicorandil induced oral ulceration.

Author information

1
Department of Oral Medicine, Dublin Dental Hospital, Lincoln Place, Dublin 2, Republic of Ireland. claire.healy@dental.tcd.ie

Abstract

Four patients with nicorandil induced ulceration are described, and the literature on the subject is reviewed. Nicorandil induced ulcers are very painful and distressing for patients. Clinically they appear as large, deep, persistent ulcers that have punched out edges. They are poorly responsive to topical steroids and usually require alteration of nicorandil treatment. The ulceration tends to occur at high doses of nicorandil and all four cases reported here were on doses of 40 mg per day or greater. In these situations reduction of nicorandil dose may be sufficient to promote ulcer healing and prevent further recurrence. However, nicorandil induced ulcers have been reported at doses as low as 10 mg daily and complete cessation of nicorandil may be required.

PMID:
15201264
PMCID:
PMC1768343
DOI:
10.1136/hrt.2003.031831
[Indexed for MEDLINE]
Free PMC Article

Supplemental Content

Full text links

Icon for HighWire Icon for PubMed Central
Loading ...
Support Center